Hepatitis C Home > Nausea and Loss of Appetite With Combination Therapy
Nausea and loss of appetite are fairly common in people who are taking combination therapy for hepatitis C. These symptoms can be caused by the hepatitis C virus or by the combination therapy. If you experience nausea or loss of appetite, it may help to eat crackers, a lemon drop, or smaller meals more frequently during the day.
Both the hepatitis C virus (HCV) and the treatment medications for hepatitis C can cause people to lose their appetite. It is also common for people to feel sick to their stomach even after only a few bites. Food may seem to taste different, and you may even get a bitter or metallic taste in your mouth.
Because of these things, some people get to the point that they dislike food and lose weight. This weakens the immune system and makes it easier to get an infection. To stay healthy and keep your immune system strong, you need to make sure that you are eating enough and getting good nutrition.
There are a few tips you may want to try when dealing with nausea or a loss of appetite. If you feel sick in the morning, try eating some crackers or dry toast before getting out of bed. It may also help to drink lemon water or have a lemon drop. Trying to eat several small meals throughout the day (instead of 3 large meals) may also be helpful.
Be sure to let your healthcare provider know if you have nausea that does not go away or if you are vomiting. He or she may want to prescribe a medication to help you feel better.